National Vaccine
Information Center

Your Health. Your Family. Your Choice.

MedAlerts Home
Search Results

This is VAERS ID 279229

Case Details

VAERS ID: 279229 (history)  
Age: 20.0  
Gender: Female  
Location: Tennessee  
Vaccinated:2007-01-25
Onset:2007-02-03
   Days after vaccination:9
Submitted: 2007-05-14
   Days after onset:99
Entered: 2007-05-17
   Days after submission:3
Vaccin­ation / Manu­facturer Lot / Dose Site / Route
HPV4: HPV (GARDASIL) / MERCK & CO. INC. 0011U / 0 - / IM

Administered by: Public       Purchased by: Other
Symptoms: Chest X-ray normal, Cough, Ear, nose and throat examination normal, Electroencephalogram normal, Laryngospasm, Neurological examination normal, Nuclear magnetic resonance imaging normal, Vaccine positive rechallenge
SMQs:, Anaphylactic reaction (broad), Dystonia (broad), Hypersensitivity (narrow)

Life Threatening? No
Died? No
Permanent Disability? No
Recovered? No
ER or Doctor Visit? Yes
Hospitalized? No
Previous Vaccinations:
Other Medications: None
Current Illness:
Preexisting Conditions: Epilepsy; Muscle spasms; Simple partial seizures
Diagnostic Lab Data: ears, nose, and throat - Normal; neurological - Normal; magnetic resonance, 03/12/07, Normal; chest x-ray, 03/12/07, Normal; electroencephalography, Normal
CDC Split Type: WAES0704USA03117

Write-up: Information has been received from an advanced practice nurse (APN), concerning a 20 year old female student, who on 25-JAN-2007 was vaccinated with the first dose, 0.5ml, IM, of Gardasil (Lot #654702/0011U). On 03-FEB-2007, nine days after the vaccination was administered, the patient developed a paroxysmal cough, described by th APN as "almost laryngeal spasms, lasting 5 to 120 minutes, 4 days per week." The patient visited the ER three times, and treatment included Lortab 10mg, Phenergan 25mg, epinephrine SQ twice, breathing treatment with albuterol three times daily, Valium, Xanax, Ativan, with no reported relief of the symptoms. An ear, nose and throat exam and a neurological exam were both normal (date unspecified). The APN stated the symptoms lasted for "6 weeks" and then resolved (approximately 17-MAR-2007). On 26-MAR-2007, the patient was vaccinated with the second dose, 0.5ml, IM, of Gardasil (Lot #654702/0011U). The APN reported that once again, 9 days after the vaccine was administered (04-APR-2007), the patient experienced paroxysmal cough. At the time of this report, the patient has not recovered, and was still receiving treatment (unspecified). Additional information has been requested. 07/06/07 This is in follow-up to report(s) previously submitted on 5/14/2007. Initial and follow up information has been received from an advanced practice nurse (APN) and a licensed practical nurse (LPN), concerning the LPN''s daughter, a 20 year old female, with a history of epilepsy as a baby and muscle spasms ("also described as small seizures") when she was in fifth grade, who on 25-JAN-2007 was vaccinated with the first dose, 0.5ml, of GARDASIL (Lot #654702/0011U). On 03-FEB-2007, nine days after the vaccination was administered, the patient developed a paroxysmal cough, described by the APN as "almost laryngeal spasms, lasting 5 to 120 minutes, 4 days per week". The patient visited the ER three times, and treatment included LORTAB 10 mg, PHENERGAN 25mg, epinephrine SQ twice, breathing treatment with albuterol three times daily, VALIUM, XANAX, ATIVAN, with no reported relief of the symptoms. An ear, nose and throat exam and a neurological exam were both normal (date unspecified). The APN stated the symptoms lasted for "6 weeks" and then resolved (approximately 17-MAR-2007). On 26-MAR-2007, the patient was vaccinated with the second dose, 0.5ml, IM, of GARDASIL (Lot #654702/0011U). The APN reported that once again, 9 days after the vaccine was administered (04-APR-2007), the patient experienced paroxysmal cough. The LPN reported that the coughing would "subsequently resolve when her daughter went to sleep". The patient had not recovered, and was still receiving treatment (unspecified). Follow up information from the LPN (patient''s mother), confirmed that her daughter''s coughing had "calmed down", but she is still occasionally awakened at night from the coughing. She confirmed that her daughter was never admitted to the hospital, but only seen in the ER. The LPN reported that her daughter had an EEG, and stated the neurologist "felt that the coughing was related to GARDASIL". Her daughter is now "pending the third vaccination", and the LPN indicated she would report any further events. Additional information has been requested.


New Search

Link To This Search Result:

http://www.medalerts.org/vaersdb/findfield.php?IDNUMBER=279229


Copyright © 2017 National Vaccine Information Center. All rights reserved.
21525 Ridgetop Circle, Suite 100, Sterling, VA 20166